1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Zombie zone

Discussion in 'Ask A Question' started by rinfrance, Aug 21, 2012.

  1. rinfrance

    rinfrance Type 1 · Well-Known Member

    Messages:
    62
    Likes Received:
    16
    Trophy Points:
    28
    Hi, I was on Novomix 30 for ten years, I had chest pains and my blood pressure used to shoot up and then go back to normal without any reason. Eventually the Novomix was changed. Cutting a long story short, having Novo rapid, after about 20 mins fell asleep, when awoke, its time for a pee and then eat and then sleep again. Even on a diet of salmon and courgettes. Was put on actarapid, serious pains down left side of chest, whoozy effects, breathing problems, cannot find any energy, just want to sleep, no enthusiasm.
    Anyway after a spell the agencies decided that I needed to be investigated health wise. The end result was that I am better off being asleep, having no enthusiasm, morbid thoughts etc than being dead! Probably, however, being in sleep mode etc is WORSE than being dead! It is NOT a life. I cannot even be bothered to watch TV or even turn it on.
    It takes forever to see the 1 diabetic doctor here, this is not life, it zombie zone!
    The other week I again stopped the insulin and within 3 days had energy again so before the doctors put me back into zombie zone did loads of small jobs!
    The allergy doctor yet again told me that I must just go back into zombie mode. This entails being told by wife that I am basically a burden, that If she is ill I do not do anything, frankly I could not give a fxxk! Well not in zombie mode.
    OK so I can keep my BS good, eg about 180-200 AM before BF, midday about 90 and evening about 90.
    I know certain products exacerbate the problem, eg bread so am guessing its sugar being somehow involved. However we do not have much sugars (occaisional ice cream, and that is basically IT)
    I have a serious problem with metformin, sick, stomach pains requiring morphine, muscle lock up, visual loss to name a few.
    So anybody found a result or method of getting energy, me I have therefore to stop insulin and eating every few days so I can do things and then go back to zombie mode for a week.
    No wonder people top themselves and older people say they are fed up with living, me its like being let out on remand for 2 or 3 days!
     
  2. janabelle

    janabelle · Well-Known Member

    Messages:
    816
    Likes Received:
    13
    Trophy Points:
    38
    HI,
    Hi, your post struck a chord with me, especially the term "zombie". I urge you to contact the IDDT (insulin dependent diabetes trust), they are well acquainted with synthetic insulin reactions/side-effects. Feeling like a zombie is something that people who react badly to synthetically produced insulin particularly analogue insulins often report, "drugged up" is another commonly reported feeling. I came on this forum during a time in my life when I was in a similar situation to you, after being put on to the wonder-insulin Lantus :(. I was so tired, indescribebly exhausted and in a fog-like state most of the time, as you say it was no life. I was unable to function and look after my children. I had constant pain and felt as if I was dying :(
    There are other types of insulin available aside from analogue insulins, and as the side-effects of these newer insulin types are becoming more recognised, more people are changing back to the "human" insulins of the 80's and the far superior animal insulin (porcine & bovine) which are now highly purified and far less likely to cause side-effects.
    I don't know if animal or synthetic human insulins are available where you live but if you contact the IDDT they will be able to advice. Here's a link http://www.iddt.org/here-to-help/contact-us/
    You might be interested in this section of their website too http://www.iddt.org/about/gm-vs-animal-insulin/
    the very best of luck and I hope things improve for you soon
    Jus :)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook